MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO SAF-T HOLDER MULTI SAMPLE LUER ADAPTER; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COL

SMITHS MEDICAL ASD, INC. JELCO SAF-T HOLDER MULTI SAMPLE LUER ADAPTER; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COL
Catalog Number 96004
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the needle apparently broke off into the bottle itself while collecting blood.Subsequently, the luer lock piece also broke while collecting blood from the patient.This resulted in requiring the patient to get a new iv as they could not remove the broken luer lock off the iv hub.No medical intervention was provided.There was unknown patient harm reported as a result of the event.
 
Additional Manufacturer Narrative
Three pictures were received for evaluation for the complaint that the needle apparently broke off into the bottle itself while collecting blood.The dhr review found no discrepancies or anomalies relevant to the complaint.One showed the labeling information on the package.The other two outlined the syringe and luer of the set.The complaint of easily broken could not be confirmed based on the returned image.Without the return of the used sample a comprehensive failure investigation cannot be performed, and a cause cannot be determined.

Brand Name
JELCO SAF-T HOLDER MULTI SAMPLE LUER ADAPTER
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COL
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key22208136
Report Number3012307300-2025-07135
Device Sequence Number7714242
Product Code JKA
UDI-Device Identifier00351688065585
UDI-Public(01)00351688065585(17)291016(10)JU241001
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K923090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number96004
Device Lot NumberJU241001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date06/14/2025
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown